Increased Appetite & cravings

by T

I'm currently using 20mg of progesterone cream for 14 days and then I stop again for 14 days. I've started using the progesterone cream about 2 months ago because of very low estrogen levels and low progesterone levels. I've never had luck with the contraceptive pill and have very bad side effects if I use it. I don't have any periods unless I use something to help it along. I've also tried several natural products but even with those I experience symptoms such as water retention and weight gain. I've struggled with very bad cravings for the last year and have tried so many things but nothing seems to really work. I can't be 100% sure but my cravings and appetite is a lot better the week before my period, but the rest of the month I constantly want to eat and think of food all the time. I mainly want to eat carbohydrates but lately I'll eat almost anything. I eat a lot of vegetables, fruit, chicken, fish and maybe once or twice a week red meat. I don't eat any grains as I feel this only makes my symptoms worse. I'm also struggling to lose weight and feel all the progress and effort I make is all for nothing because of my constant eating. I exercise about 6 times a week for at least 30-40min.

Am I using enough of the cream, I would really appreciate it if someone can help me with this as I have nobody else to ask even my doctor is useless.

Thank you

T

Comments for Increased Appetite & cravings

Click here to add your own comments

Jan 18, 2012
Increased Appetite & cravings
by: Wray

Hi T I don't believe 20mg/day is enough, I recommend 100-200mg/day or more if symptoms are severe. And is your cycle 28 days? If so then you are using it correctly, if not then please see our page on How to use progesterone cream. All women, irrespective of their cycle length, ovulate 12-14 days before bleeding. So a woman with a 35 day cycle, for example, would ovulate on day 21, which is when she should start using progesterone. All drug based Contraceptives have the potential to cause harm. The reason you don't feel well using them, is they prevent ovulation. Without this no progesterone is secreted, so oestrogen rises. Oestrogen also causes cravings, weight gain and water retention. Progesterone prevents this, in fact it's such a good diuretic, over 1200mg/day is now given via IV transfusion to TBI vitamins, see here, here, here and here. It's unusual for your cravings to be better the week before your period, as this is when they are worst for most women. The reason being progesterone begins dropping the few days before bleeding, skewing the ratio of oestrogen to progesterone. Progesterone rises during the luteal phase, but so does oestrogen. It could be you are producing enough progesterone then to counter the oestrogen effect. But for the rest of the month progesterone is normally very low. Possibly you are over producing oestrogen compared to most women, hence your adverse symptoms. Excess oestrogen also causes Insulin Resistance, which you seem to have. It is possible to reverse with nutrients, please look through the page. Continued below.

Jan 18, 2012
Increased Appetite & cravings Part 2
by: Wray

Hi T You might like to look at our Nutrition page. It gives 3 options to try, although I find the Paleo Diet suits me best. If you should consider increasing the progesterone, please look at our page on Oestrogen Dominance as this can occur. If it should, please don't decrease the progesterone as many do, blaming it. It's not the cause, but initially it does stimulate oestrogen, to overcome the symptoms it's essential to use more. We've found from Saliva Tests we run, that the ratio of P:E2 should be 600:1 and over to feel well. Take care Wray

Jan 23, 2012
Low Estrogen
by: Anonymous

Hi Wray

Thank you very much for your comments. It's not always easy to make a decision as there is so much conflicting information out there. Can you please tell me if it's important/necessary to use an estrogen cream as well if my estrogen levels are very low? I'm a bit scared to use estrogen cream on top of the progesterone cream as my body is very sensitive and I don't really want to expose it to things that are not really necessary. I'm trying to lose the weight that I've picked up these last few months because of my cravings and I'm afraid if I try too many things it's only going to make things even more difficult.

I just want to thank you for your time and the information you provide. It's not easy to find someone willing to take the time to listen or read about others problems. Knowing that you're also using the progesterone cream and knows first hand of the it's capabilities makes it even better.

Jan 23, 2012
Low Estrogen
by: Wray

Hi T Thanks for the kind words! I would avoid using any oestrogen, it appears you already have too much. Particularly as you've been stimulating it with the small amount of progesterone you've been using. It will also counteract the progesterone you are using, so nullifying it's effect. This is another page you might like to look through on oestrogen and water retention, see here. And another on oestrogen, see here. Test results only tell us how much of any one hormone is in the body, they cannot tell how we're feeling, symptoms are better for this. Another thing, the ratio of P:E2 is rarely checked, and this is of far more importance. So many write in saying their oestrogen is low, or both hormones are in the 'normal' range. But if the ratio is skewed all hell breaks loose! Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.



Search over 6,000 pages on this site...

Do you have a progesterone deficiency?

This free questionnaire will tell you in 10 minutes

Just enter your email address and click the button...

Why do I ask for your email address? Simply so I can stay in touch. Your details will not be revealed to anyone


Do you have a question or concern?

See what's being discussed, ask for help, give your thoughts or experiences, or just browse...

See the FAQ pages...


Natural Progesterone Cream

Discover the facts...


Health care practitioners and therapists

Here's an
Associate Program
that may be a good fit for your practice


Your language

Translate this website into your language


Is this the future of medicine?

Watch this important video